MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned inside a case that the mylar had been removed.Solution was dried on the lens.The optic was cut into multiple portions.The optic has rows of cracked damage on the anterior and posterior surfaces in the shape of an instrument used to grasp the lens.A large portion of the optic edge was broken, and not returned.One optic portion was scratched near the center and near the optic edge.A cracked area was observed on the posterior between center and optic edge.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The explanted lens was returned cut into pieces with additional optic damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The 19.5 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal 21.5 diopter lens.This information that the extended depth of focus 19.5 diopter lens was removed and replaced with a monofocal lens that was two diopters higher in power may suggest that the replacement lens model type and diopter was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient vision was blurry and in surgeons prognosis it was non-adaptation to a multi-focal iol, mechanical complication.The lens was exchanged for another lens model 03 months 21 days following the initial procedure.There was no patient harm and the patient issues were resolved.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information was provided in h.6 and h.11.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19524691
Report Number1119421-2024-01141
Device Sequence Number8412853
Product Code POE
UDI-Device Identifier00380652424622
UDI-Public00380652424622
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberDAT015
Device Lot Number15064747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIB00, +21.5, SN (B)(6) - REPLACEMENT LENS; HEALON - VISCOELASTIC; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale